MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SSC04070
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The subject device was returned for analysis and the device investigation revealed that the balloon had hole/perforation during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the balloon was examined microscopically and the distal catheter shaft was noted to be damaged at approximately 127.5 - 130cm from strain relief.During functional inspection a demonstration 0.014 guidewire was advanced to the distal tip without resistance.An attempt was made to inflate the balloon, and a leak was discovered due to the split/tear/puncture.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.Flush was given when the device was taken out from the dispenser hoop and there was no resistance when taken out of dispenser hoop/protective tube.There was no indication of a user related issue.The entire system was flushed with a saline-contrast mixture.The size of concomitantly used guidewire (gw) was 0.014.After the gw was inserted, the entire system was flushed, and saline-contrast mixture was confirmed it was flowed.The defect was not identified at the time of preparation.The device was inside the patent when the leak was identified.The anatomy was reported to be average tortuous.Analysis of the returned device found the balloon was examined microscopically and the distal catheter shaft was noted to be damaged at approximately 127.5 - 130cm from strain relief.An attempt was made to inflate the balloon, and a leak was discovered due to the split/tear/puncture of the balloon itself.The good faith effort attempts have been completed in our effort to obtain answers to follow up questions.However, as of today, no additional information was provided; therefore, the investigation will proceed with the information currently available.Should information became available that could potentially impact the current assessment decision of this record and/or the root cause of the investigation, the record will be reopened to incorporate and assess the information accordingly.The as reported event 'balloon difficult to inflate' and as analysed events 'balloon failed to inflate', 'balloon has hole/perforation during use' and 'balloon catheter shaft damaged' will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.

Brand Name
TRANSFORM SUPER COMPLIANT 4MM X 7MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21922031
Report Number3008881809-2025-00232
Device Sequence Number9030897
Product Code MJN
UDI-Device Identifier07613327004694
UDI-Public(01)07613327004694(17)260820(10)25120107
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Catalogue NumberM003SSC04070
Device Lot Number25120107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown